Alert archive / Maine / Wind Advisories in 2005

Wind Advisory 5, NWS Caribou, ME

October 26, 2005Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Oct 26, 2005, 3:26 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It took effect at Oct 26, 2005, 4:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2005, 3:26 AM EDT (07:26 UTC)
In effect from
Oct 26, 2005, 4:00 AM EDT
Expired
Oct 26, 2005, 11:22 AM EDT
In force
7 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2005-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2005-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
803 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 260726
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
326 AM EDT WED OCT 26 2005

...STRONG WINDS WILL CONTINUE ACROSS DOWNEAST MAINE THIS MORNING...

.STRONG LOW PRESSURE DEPARTING INTO THE CANADIAN MARITIMES WILL
BRING STRONG WINDS TO DOWNEAST MAINE THROUGH THE REMAINDER OF THE
MORNING.

MEZ015>017-029-030-261600-
/X.NEW.KCAR.WI.Y.0005.051026T0800Z-051026T1600Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
326 AM EDT WED OCT 26 2005

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

EXPECT STRONG NORTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 TO
50 MPH ACROSS THE ADVISORY AREA...WITH THE STRONGEST GUSTS ALONG
THE COAST AND OUTER ISLANDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS UP TO 35 MPH AND GUSTS
GREATER THAN 45 MPH BUT LESS THAN 58 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

VJN
1 follow-up statement
000 
WWUS71 KCAR 261522
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1122 AM EDT WED OCT 26 2005


MEZ015>017-029-030-261630-
/X.CAN.KCAR.WI.Y.0005.000000T0000Z-051026T1600Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
1122 AM EDT WED OCT 26 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED IN INTENSITY THIS MORNING. NORTH WINDS WILL
CONTINUE AT SPEED OF 20 TO 30 MPH THIS AFTERNOON WITH SOME GUSTS
REACHING NEAR 40 MPH.

$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:05 PM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 25, 11:05 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1105 PM EDT TUE OCT 25 2005

.SYNOPSIS...INTENSE LOW PRESSURE WILL MOVE THROUGH THE GULF OF
MAINE OVERNIGHT AND THROUGH THE BAY OF FUNDY WEDNESDAY. THE LOW
WILL CONTINUE TO LIFT NORTH OF LABRADOR BY THURSDAY. HIGH PRESSURE
WILL MOVE TOWARD THE REGION FROM THE OHIO VALLEY LATE FRIDAY.

&&

.SHORT TERM (REST OF TONIGHT THROUGH THURSDAY)...
INTENSE LOW PRESSURE NOW MOVING INTO THE GULF OF MAINE HAS
WEAKENED THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS AND
THROUGH DOWNEAST. BASED ON THIS...HAVE CANCELLED THE HIGH WIND
WARNING DOWNEAST. ALSO...THE LOW LEVELS REMAIN REMAINING STABLE IS
PREVENTING THE STRONGER WINDS FROM MIXING DOWNEAST ALL BUT AT THE
HIGHEST ELEVATIONS SO HAVE CANCELLED THE WIND ADVISORY ELSEWHERE.

SNOW CONTINUES IN ZONE 6 SO HAVE ADJUSTED SNOW ACCUMULATIONS THERE
BUT KEPT THEM BEFORE ADVISORY CRITERIA. NO OTHER CHANGES MADE AT
THIS TIME.

&&

.MARINE...
HAVE DOWN GRADED MARINE STORM WARNING TO GALE WARNING FOR THE
OVERNIGHT PERIOD AND THEN TO SCA FOR DURING THE DAY WEDNESDAY.

&&

.PREVIOUS DISCUSSION... (ISSUED 333 PM EDT TUE OCT 25 2005)

SYNOPSIS...LOW PRESSURE WILL RAPIDLY INTENSIFY OFF THE EAST COAST
AND TRACK NORTHEAST ACROSS THE NORTHERN GULF OF MAINE TONIGHT. THE LOW
WILL TRACK THROUGH THE BAY OF FUNDY ON WEDNESDAY. THE LOW WILL
CONTINUE TO LIFT NORTH OF LABRADOR BY THURSDAY. HIGH PRESSURE WILL
MOVE TOWARD THE REGION FROM THE OHIO VALLEY LATE FRIDAY.

SHORT TERM (TONIGHT THROUGH THURSDAY)...
STRONG LOW PRESSURE CONTINUES TO INTENSIFY AS IT MOVES INTO THE
GULF OF MAINE THIS AFTERNOON. DYNAMIC COOLING HAS CHANGE RAIN TO
SNOW ACROSS NORTHERN HEW HAMPSHIRE INTO PARTS OF WESTERN MAINE.
BIG DIFFERENCE IN TEMPERATURE PROFILE OF THE MODELS WITH THE GFS
INDICATING RAIN FOR THE ENTIRE FORECAST AREA AND THE ETA THE COLD
SOLUTION WITH SNOW FOR THE ENTIRE STATE. ETA VERIFYING MUCH BETTER
THIS AFTERNOON WITH SNOW REPORTS IN NH AND WESTERN MAINE SO WILL
COMPROMISE AND GO IN BETWEEN THE MODELS BUT LEAN TOWARDS ETA SNOW
AMOUNTS FOR NORTHWESTERN SECTIONS. AS STORM CONTINUES TO INTENSIFY EXPECT
RAIN TO CHANGE TO ALL SNOW OVER WESTERN ZONES WHERE HAVE ISSUED A
WINTER STORM WARNING WITH THIS PACKAGE. EXPECT UP TO A FOOT OF
SNOW POSSIBLE IN THIS AREA WITH THE HIGHEST AMOUNTS WILL OCCUR
JUST ALONG THE QUEBEC BORDER. EXPECT A MIXTURE OF SNOW AND RAIN
ACROSS ZONES 2...5...AND 31 TONIGHT AND THEN TO ALL SNOW AFTER
MIDNIGHT AS COLD AIR WRAPS INTO THE BACKSIDE OF THE STORM. HAVE
ISSUED WINTER WEATHER ADVISORY FOR THESE AREAS AS UP TO 6 INCHES
MAY FALL ESPECIALLY JUST WEST OF A LINE THAT EXTENDS FROM CARIBOU-
PATTEN-MILO. STORM EXITS INTO NEW BRUNSWICK BY WEDNESDAY
AFTERNOON WITH PRECIPITATION ENDING FROM WEST TO EAST ACROSS THE
FORECAST AREA. BLUSTERY...CLOUDY AND COLD WEDNESDAY NIGHT INTO
THURSDAY AS CIRCULATION AROUND EXITING LOW STILL INFLUENCES THE
WEATHER.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
LATEST GFS MATCHING W/THE ECMWF & THE GEM TAKING UPPER LOW INTO
THE GULF OF ME ON FRIDAY & OPENING IT UP. SHEARED VORTICITY AXIS
DRIVES ACROSS THE CWFA ON FRIDAY W/SOME CLOUDS & LITTLE IN THE WAY
OF PRECIP. COULD SEE SOME SPRINKLES W/IT BUT NOT WORTH MENTIONING
IN THE FCST.

LOOKS LIKE A DRY FCST INTO SUNDAY AS HIGH PRES IS FCST TO RIDGE
INTO THE CWFA FROM THE SW OVER THE WEEKEND W/SOME WARMING
ANTICIPATED. THIS SHOULD BRING BACK TO NEAR NORMAL VALUES. LOW
PRES IS PROGGED TO LIFT THROUGH NORTHERN QUEBEC ON SUNDAY W/ITS FRONTAL
BOUNDARY SKIRTING FAR NORTHERN & WESTERN AREAS. ANY PRECIP CHCS
20-30% AT BEST AS SYSTEM WILL BE STARVED FOR SIGNIFICANT MOISTURE.
RIDGE RE-ESTABLISHES ITSELF OVER THE REGION MONDAY INTO TUESDAY.

USED HPC GUIDANCE W/SOME ADJUSTMENTS. THESE ADJUSTMENTS WERE
MAINLY FOR SKY & MIN TEMPS. USED THE GFS FOR WIND FIELDS.

AVIATION...
MVFR ACROSS THE N W/IFR DOWN KBGR WAY ATTM. CONDITIONS WILL
DETERIORATE TO IFR ACROSS THE BOARD OVERNIGHT AS THE LOW DRIVES NE
ACROSS EASTERN MAINE. CIGS/VSBYS TO IMPROVE AT KBGR BY MID-MORNING
WEDNESDAY. NORTHERN TAF SITES WILL STAY MVFR/IFR INTO EARLY AFTERNOON.

MARINE...
WILL CONTINUE WITH STROM WARNING THIS EVENING AS LOW PRESSURE
MOVES INTO THE GULF OF MAINE. WINDS MAY DIMINISH AROUND MIDNIGHT AS
LOW MOVES RIGHT THOROUGH THE GULF OF MAINE AND THEN EXPECT GALE
CONDITIONS ON THE BACK SIDE OF THE LOW FOR WEDNESDAY.

HYDROLOGY...
FLOOD WATCH REMAINS UP INTO WEDNESDAY. LOOKING FOR RAINFALL/QPF
AMOUNTS OF UP TO 1.5 INCHES & THIS MAINLY FOR UPSLOPE AREAS &
DOWNEAST/COAST. SMALLER STREAMS RUNNING HIGH ATTM & W/THIS AMOUNT
OF QPF...COULD SEEM SOME THEM REACH OR EXCEED THEIR BANKS. LATEST
FCST FROM THE NERFC SHOWS LARGER RIVERS TO REMAIN W/IN THEIR
BANKS. THE PISCATAQUIS AT DOVM1 COULD HIT 10.5 FT BY LATE WEDNESDAY.

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ004>006-010-011-015>017-029>032 UNTIL 6 AM
     THURSDAY.
  ...WINTER STORM WARNING FOR MEZ001-003-004-010 UNTIL NOON
     WEDNESDAY.
  ...WINTER WEATHER ADVISORY FOR MEZ002-005-031 UNTIL NOON
     WEDNESDAY.
MARINE...GALE WARNING FOR ANZ050 UNTIL 4 AM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ050 FROM 4 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
&&

UPDATE...FITZSIMMONS
SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...HEWITT
Hazardous weather outlook, Oct 25, 11:30 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1130 PM EDT TUE OCT 25 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-270330-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1130 PM EDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...OVERNIGHT

THE HIGH WIND WARNING AND THE WIND ADVISORY HAS BEEN CANCELLED FOR
NORTHERN AND EASTERN MAINE.

WINTER STORM WARNINGS REMAIN IN EFFECT FOR NORTHWEST MAINE AND A
WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR NORTHEAST
AROOSTOOK...NORTHERN PENOBSCOT AND SOUTHERN PISCATAQUIS COUNTIES
THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE PRODUCT /PWMWSWCAR/
FOR ADDITIONAL INFORMATION.

A FLOOD WATCH REMAINS IN EFFECT FOR NORTH CENTRAL AND DOWNEAST
MAINE. PLEASE REFER TO THE PRODUCT /PWMFFACAR/ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

EMERGENCY PERSONNEL...AMATEUR RADIO OPERATORS AND SPOTTERS ARE
ASKED TO REPORT SNOWFALL...RAINFALL AND ANY OBSERVED FLOODING TO
THE NATIONAL WEATHER SERVICE IN CARIBOU.

FITZSIMMONS

Nearby

Wind Advisories in Maine, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.